Alert archive / Alabama / Areal Flood Advisories in 2021

Areal Flood Advisory 113, NWS Mobile, AL

July 12, 2021Mobile County, Alabama

NWS Mobile, AL issued this areal flood advisory at Jul 12, 2021, 2:39 PM CDT for Mobile County, Alabama. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Jul 12, 2021, 2:39 PM CDT (19:39 UTC)
Expired
Jul 12, 2021, 5:45 PM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Mobile County, AL

The radar

The Mobile radar (KMOB), 26 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3080 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3080 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

418 
WGUS84 KMOB 121939
FLSMOB

Flood Advisory
National Weather Service Mobile AL
239 PM CDT Mon Jul 12 2021

ALC097-122245-
/O.NEW.KMOB.FA.Y.0113.210712T1939Z-210712T2245Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mobile AL-
239 PM CDT Mon Jul 12 2021

The National Weather Service in Mobile has issued a

* Urban and Small Stream Flood Advisory for...
  Central Mobile County in southwestern Alabama...

* Until 545 PM CDT.

* At 239 PM CDT, Doppler radar indicated heavy rain due to 
  thunderstorms which are advancing slowly eastward. These storms 
  are capable of producing 1 to 2 inches of rain in a short amount 
  of time, leading to urban and small stream flooding.

* Some locations that will experience flooding include...
  Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, 
  Saraland, Chickasaw, Satsuma, Creola, Axis, I65 And I165, I65 And 
  AL 158, I10 And I65, Mobile Regional Airport, Whistler, Eight 
  Mile, North Mobile, Plateau, Kushla, Forest Hill and Mackies.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3096 8816 3094 8790 3090 8790 3092 8794
      3088 8792 3086 8793 3077 8802 3075 8802
      3077 8799 3075 8800 3080 8796 3057 8808
      3061 8831

$$

DRE

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Jul 12, 12:19 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 12, 12:19 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1219 PM CDT Mon Jul 12 2021

.NEAR TERM /Now Through Tuesday/...An upper trof which extends
from Texas to the intersection of Wisconsin/Illinois/Iowa
gradually weakens while advancing slowly eastward to extend from
the lower Mississippi River valley to the Great Lakes. A series of
generally modest shortwaves move across the forecast area within
this pattern.  A surface ridge remains in place from the western
Atlantic to along the northern Gulf coast and maintains a moist
southerly flow over the forecast area. Ample deep layer moisture
remains over the region with precipitable water values mostly
ranging from 1.8-2.0 inches. An outflow boundary currently located
from southeast Mississippi into extreme southeast Louisiana is
expected to gradually weaken while continuing eastward through
much of the forecast area this afternoon into the early evening
hours. For the rest of this afternoon, the outflow boundary as
well as the series of shortwaves moving across the area will
support categorical pops west of I-65 with likely pops further to
the east. Chance to good chance pops follow for this evening, then
pops taper off to dry to slight chance pops overnight. Ahead of
the outflow boundary, MLCAPE values look to range from 1500 to as
high as 2500 J/kg, with the potential for higher values depending
on how much cloud cover limits daytime heating. Shear values
remain generally low, but model soundings also indicate mid level
dry air to enhance downdraft production. Expect that strong storms
will be possible along and ahead of the outflow boundary, with
severe storm potential contingent on whether or not the higher
instability values are achieved. For Tuesday, have continued with
likely pops as a series of shortwaves continue to move across the
area with a similar convective environment in place. Tuesday
afternoon may see some strong storms and a severe storm cannot be
ruled out. A moderate risk of rip currents continues through the
period. Lows tonight range from around 70 well inland to the mid
70s at the coast, and highs on Tuesday will be in the upper 80s to
lower 90s. /29

&&

.AVIATION...
18Z issuance...Widespread showers and storms will affect the
portion of the area west of I-65 this afternoon with numerous
showers and storms possible further to the east. Coverage of
showers and storms diminishes during the evening hours, then
isolated to scattered showers and storms will be possible again
Tuesday morning. IFR to MVFR conditions will accompany the heavier
showers and storms, and MVFR conditions in patchy fog are
possible late tonight with otherwise VFR conditions expected.
South to southwest winds up to around 10 knots this afternoon
become light south to southeast tonight. A southeast flow 5 to 10
knots develops Tuesday morning. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 12, 1:35 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
135 PM CDT Mon Jul 12 2021

ALZ058-060-121915-
Covington AL-Crenshaw AL-
135 PM CDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CRENSHAW AND NORTHEASTERN COVINGTON COUNTIES UNTIL 215
PM CDT...

At 133 PM CDT, the strong thunderstorm was located near Opp, moving
northeast at 25 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Opp and Brantley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3153 8616 3153 8620 3126 8619 3119 8625
      3127 8644 3166 8626 3163 8618 3162 8618
      3161 8614 3154 8614
TIME...MOT...LOC 1833Z 207DEG 20KT 3130 8631
Special weather statement, Jul 12, 1:35 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
135 PM CDT Mon Jul 12 2021

ALZ261-MSZ079-121915-
Mobile Inland AL-George MS-
135 PM CDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MOBILE AND EASTERN GEORGE COUNTIES UNTIL 215 PM CDT...

At 135 PM CDT, the strong thunderstorm was located 7 miles northwest
of Wilmer, or 9 miles east of Lucedale, moving northeast at 25 mph.

Nickel size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Citronelle, Chunchula and Gulfcrest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3094 8859 3100 8849 3100 8843 3103 8843
      3115 8823 3114 8812 3096 8800 3078 8851
TIME...MOT...LOC 1835Z 240DEG 20KT 3091 8843
Special weather statement, Jul 12, 1:55 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
155 PM CDT Mon Jul 12 2021

ALZ053>055-121945-
Clarke AL-Wilcox AL-Monroe AL-
155 PM CDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL MONROE...EASTERN CLARKE AND SOUTH CENTRAL WILCOX COUNTIES
UNTIL 245 PM CDT...

At 154 PM CDT, the strong thunderstorm was located 11 miles east of
Whatley, or 13 miles northwest of Monroeville, moving northeast at 30
mph.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Camden, Beatrice and Vredenburgh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3147 8744 3163 8765 3203 8734 3183 8706
TIME...MOT...LOC 1854Z 218DEG 25KT 3163 8751
Special weather statement, Jul 12, 1:57 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
157 PM CDT Mon Jul 12 2021

ALZ053-055-261-262-121945-
Clarke AL-Baldwin Inland AL-Monroe AL-Mobile Inland AL-
157 PM CDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE...NORTHEASTERN MOBILE...NORTHWESTERN BALDWIN AND
SOUTHEASTERN CLARKE COUNTIES UNTIL 245 PM CDT...

At 156 PM CDT, the strong thunderstorm was located 7 miles east of
Calvert, or 20 miles east of Citronelle, moving northeast at 30 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of southwestern
Monroe, northeastern Mobile, northwestern Baldwin and southeastern
Clarke Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3142 8747 3104 8794 3113 8807 3114 8806
      3114 8802 3117 8799 3116 8796 3116 8794
      3121 8795 3123 8793 3126 8797 3127 8795
      3128 8796 3134 8791 3132 8791 3137 8789
      3159 8772
TIME...MOT...LOC 1856Z 218DEG 25KT 3119 8790
Special weather statement, Jul 12, 2:17 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
217 PM CDT Mon Jul 12 2021

ALZ261>263-122000-
Baldwin Inland AL-Mobile Central AL-Mobile Inland AL-
217 PM CDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE AND WEST CENTRAL BALDWIN COUNTIES UNTIL 300 PM
CDT...

At 217 PM CDT, the strong thunderstorm was located 4 miles southeast
of Chunchula, or 5 miles west of Satsuma, moving northeast at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Saraland, Satsuma, Creola, Chunchula, Axis, Semmes, I65 And AL 158,
Movico and I65 And AL 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3072 8825 3088 8830 3111 8797 3088 8781
      3084 8791 3087 8789 3090 8789 3092 8791
      3088 8790 3087 8790 3084 8792 3083 8794
      3084 8794 3083 8795 3081 8799
TIME...MOT...LOC 1917Z 238DEG 13KT 3087 8815
Special weather statement, Jul 12, 2:23 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
223 PM CDT Mon Jul 12 2021

ALZ054>057-059-262-122015-
Wilcox AL-Baldwin Inland AL-Monroe AL-Conecuh AL-Butler AL-
Escambia AL-
223 PM CDT Mon Jul 12 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN BUTLER...MONROE...NORTH CENTRAL BALDWIN...
NORTHWESTERN ESCAMBIA...SOUTHEASTERN WILCOX AND CENTRAL CONECUH
COUNTIES UNTIL 315 PM CDT...

At 223 PM CDT, the strong thunderstorms were located along a line
extending from 5 miles southwest of Beatrice to Poarch Creek
Reservation, and moving northeast at 25 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Monroeville, Frisco City, McCullough, Peterman, Uriah, Excel,
Beatrice, Vredenburgh, Repton, Pine Apple, I65 And CR 1, I65 And AL
113, I65 And AL 21 and Poarch Creek Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3196 8679 3110 8715 3101 8774 3145 8757
      3179 8746 3197 8686
TIME...MOT...LOC 1923Z 245DEG 21KT 3170 8729 3110 8756

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:48 PM CDTSpecial Marine WarningMOB117 min
Jul 11, 9:29 PM CDTSpecial Marine WarningMOB91 min
Jul 12, 11:59 AM CDTSpecial Weather StatementMOBWilcox31 min
Jul 12, 12:04 PM CDTSpecial Weather StatementMOBChoctaw26 min
Jul 12, 12:22 PM CDTSpecial Weather StatementMOBWashington53 min
Jul 12, 12:24 PM CDTSpecial Weather StatementMOBChoctaw51 min
Jul 12, 12:44 PM CDTSpecial Weather StatementMOBWashington46 min
Jul 12, 1:16 PM CDTSpecial Weather StatementMOBClarke44 min
Jul 12, 1:19 PM CDTSevere Thunderstorm WarningMOBClarke, Wilcox41 min
Jul 12, 1:23 PM CDTSpecial Weather StatementMOBClarke52 min
Jul 12, 1:32 PM CDTSevere Thunderstorm WarningMOBClarke, Mobile, Washington31 min
Jul 12, 1:35 PM CDTSpecial Weather StatementMOBCovington40 min
Jul 12, 1:35 PM CDTSpecial Weather StatementMOBMobile40 min
Jul 12, 1:46 PM CDTAreal Flood AdvisoryMOBClarke, Washington3 hr
Jul 12, 1:55 PM CDTSpecial Weather StatementMOBMonroe, Wilcox50 min
Jul 12, 1:57 PM CDTSpecial Weather StatementMOBClarke48 min
Jul 12, 2:17 PM CDTSpecial Weather StatementMOBMobile43 min
Jul 12, 2:23 PM CDTSpecial Weather StatementMOBEscambia, Monroe52 min
Jul 12, 2:42 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Jul 12, 2:54 PM CDTAreal Flood AdvisoryMOBEscambia, Monroe3 hr
Jul 12, 3:09 PM CDTSpecial Weather StatementMOBCovington51 min
Jul 12, 3:12 PM CDTSpecial Marine WarningMOB93 min
Jul 12, 3:15 PM CDTSpecial Weather StatementMOBButler, Conecuh, Escambia45 min
Jul 12, 3:33 PM CDTSpecial Marine WarningMOB64 min
Jul 12, 3:38 PM CDTFlash Flood WarningMOBBaldwin, Conecuh, Escambia, Monroe3 hr
Jul 12, 4:40 PM CDTAreal Flood AdvisoryMOBCovington, Escambia3 hr
Jul 12, 4:57 PM CDTSpecial Marine WarningMOB36 min
Jul 12, 4:59 PM CDTSpecial Marine WarningMOB72 min

Nearby

Areal Flood Advisories in Alabama, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.